Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering from brown patches on forehead and body getting darker. Blood test shows low vitamin. Is pigmentation due to low vitamin?

Sir, I have the following skin problems, a. brown patches on forehead b. skin turned brown and thicker than than the rest on finger joints c. face atleast 5 shades darker than body I spent a lot on cosmetic stuffs like Kaya skin clinic etc with no appreciable improvement. My job requires frequent abroad travel and can t religiously follow the so called skin care regime (cleansing , sun cream etc) I had a history of gastric problems and recently consulted a renowned doctor. According to the blood report I have low Vitamine B12 (around 248) .. which is apparently the root cause of of stomach problems as well as hyper pigmentation. However, for the skin related issue I d rather get the final verdict from a Dermatologist and hence the questions - a. Does my skin condition have anything to do with Vitamine B12 deficiency ? b. How do I go about solving for the pigmentation problem (by now I m convinced that this is not about the skin surface .. have done many facials / hydroquinone creams / glycolic pills) If you could please set a direction through a response to the above
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
welcome to healthcare magic forum
thank you for your query
yes,there is relation between vitamin b 12 and skin problem .
low b12 cause hyper-pigmentation and skin thickening ,but there are also other reason for this like heredity ,smoking ,sun exposure ,acanthosis nigrecans etc .
you can get b12 injection for 5 times to restore it .
sunscreen and good moisturizer are corner stone for treatment
serum insulin level will also advise to rule out it resistance .
so best thing is consult dermatologist and make treatment plan and follow it
i hope i answered your question
Answered: Thu, 7 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor